Alert archive / Arkansas / Lake Wind Advisories in 2011
Lake Wind Advisory 21, NWS Little Rock, AR
NWS Little Rock, AR issued this lake wind advisory at May 13, 2011, 2:31 PM CDT for 34 counties in Arkansas. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 13, 2011, 2:31 PM CDT (19:31 UTC)
- Expired
- May 13, 2011, 9:59 PM CDT
- In force
- 7 hr
- Issued by
- NWS Little Rock, AR
All 34 counties
Arkansas County, AR, Baxter County, AR, Bradley County, AR, Calhoun County, AR, Clark County, AR, Cleburne County, AR, Cleveland County, AR, Conway County, AR, Dallas County, AR, Desha County, AR, Drew County, AR, Faulkner County, AR, Fulton County, AR, Garland County, AR, Grant County, AR, Hot Spring County, AR, Independence County, AR, Izard County, AR, Jackson County, AR, Jefferson County, AR, Lincoln County, AR, Lonoke County, AR, Marion County, AR, Monroe County, AR, Ouachita County, AR, Perry County, AR, Pike County, AR, Prairie County, AR, Pulaski County, AR, Saline County, AR, Sharp County, AR, Stone County, AR, White County, AR, Woodruff County, AR
The radar
The Little Rock radar (KLZK), 10 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.5 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1232 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 494 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
072 WWUS74 KLZK 131931 NPWLZK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LITTLE ROCK AR 231 PM CDT FRI MAY 13 2011 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-140300- /O.NEW.KLZK.LW.Y.0021.110513T1931Z-110514T0300Z/ ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- INCLUDING THE CITIES OF...ARKADELPHIA...ASH FLAT...AUGUSTA... BATESVILLE...BEEBE...BENTON...BOONEVILLE...BRINKLEY...BRYANT... BULL SHOALS...CABOT...CALICO ROCK...CAMDEN...CAVE CITY... CLARENDON...CLARKSVILLE...CLINTON...CONWAY...COTTON PLANT... DANVILLE...DARDANELLE...DE VALLS BLUFF...DE WITT...DES ARC... DUMAS...FAIRFIELD BAY...FLIPPIN...FORDYCE...GLENWOOD...GOULD... HAMPTON...HARDY...HARRISON...HAZEN...HEBER SPRINGS... HORSESHOE BEND...HOT SPRINGS...JASPER...LESLIE...LITTLE ROCK... LONOKE...MALVERN...MAMMOTH SPRING...MARSHALL...MCCRORY... MCGEHEE...MELBOURNE...MENA...MONTICELLO...MORRILTON...MOUNT IDA... MOUNTAIN HOME...MOUNTAIN VIEW...MURFREESBORO...NEWPORT...NORMAN... NORTH LITTLE ROCK...OLA...OXFORD...PARIS...PERRYVILLE... PINE BLUFF...RUSSELLVILLE...SEARCY...SHERIDAN...STAR CITY... STUTTGART...SUMMIT...THORNTON...VIOLA...WALDRON...WARREN... WESTERN GROVE...YELLVILLE 231 PM CDT FRI MAY 13 2011 ...LAKE WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * TIMING: BREEZY WEST NORTHWEST WINDS WILL CONTINUE THROUGH THE AFTERNOON HOURS. GUSTY WINDS WILL CONTINUE UNTIL A FEW HOURS AFTER SUNSET. * WINDS: WEST NORTHWEST WINDS WILL CONTINUE AT 15 TO 20 MPH...WITH GUSTS TO 30 MPH...ACROSS MUCH OF THE NATURAL STATE. * IMPACTS: BOATERS ON AREA LAKES SHOULD PREPARE FOR ROUGH CONDITIONS WITH FREQUENT GUSTS AND WHITE CAPS LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
1 follow-up statement
251 WWUS74 KLZK 140259 AAA NPWLZK URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 959 PM CDT FRI MAY 13 2011 ...THE LAKE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 10 PM CDT... .THE LAKE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 10 PM CDT. WINDS HAVE LOWERED ACROSS ARKANSAS...BUT WILL REMAIN ELEVATED OVERNIGHT AND AGAIN ON SATURDAY. WIND SPEEDS WILL BE FROM THE NORTHWEST AT 10 TO 20 MPH. ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-140400- /O.CAN.KLZK.LW.Y.0021.000000T0000Z-110514T0300Z/ ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- INCLUDING THE CITIES OF...ARKADELPHIA...ASH FLAT...AUGUSTA... BATESVILLE...BEEBE...BENTON...BOONEVILLE...BRINKLEY...BRYANT... BULL SHOALS...CABOT...CALICO ROCK...CAMDEN...CAVE CITY... CLARENDON...CLARKSVILLE...CLINTON...CONWAY...COTTON PLANT... DANVILLE...DARDANELLE...DE VALLS BLUFF...DE WITT...DES ARC... DUMAS...FAIRFIELD BAY...FLIPPIN...FORDYCE...GLENWOOD...GOULD... HAMPTON...HARDY...HARRISON...HAZEN...HEBER SPRINGS... HORSESHOE BEND...HOT SPRINGS...JASPER...LESLIE...LITTLE ROCK... LONOKE...MALVERN...MAMMOTH SPRING...MARSHALL...MCCRORY... MCGEHEE...MELBOURNE...MENA...MONTICELLO...MORRILTON...MOUNT IDA... MOUNTAIN HOME...MOUNTAIN VIEW...MURFREESBORO...NEWPORT...NORMAN... NORTH LITTLE ROCK...OLA...OXFORD...PARIS...PERRYVILLE... PINE BLUFF...RUSSELLVILLE...SEARCY...SHERIDAN...STAR CITY... STUTTGART...SUMMIT...THORNTON...VIOLA...WALDRON...WARREN... WESTERN GROVE...YELLVILLE 959 PM CDT FRI MAY 13 2011 ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS CANCELLED THE LAKE WIND ADVISORY. THE LAKE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 10 PM CDT. WINDS HAVE LOWERED ACROSS ARKANSAS...BUT WILL REMAIN ELEVATED OVERNIGHT AND AGAIN ON SATURDAY. WIND SPEEDS WILL BE FROM THE NORTHWEST AT 10 TO 20 MPH. $$ 59
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this lake wind advisory went out at May 13, 12:20 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, May 13, 12:20 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1220 PM CDT FRI MAY 13 2011 .AVIATION... FRONTAL BOUNDARY CONTINUES TO MOVE THROUGH THE FORECAST AREA AT THIS TIME. BEHIND IT...GUSTY WINDS ARE EXPECTED TO DEVELOP... PARTICULARLY ACROSS THE EASTERN PORTION OF THE AREA. ALSO...MVFR CEILINGS WILL BE POSSIBLE AS THE UPPER LOW MOVES CLOSER TO THE REGION. SOME AREAS ACROSS THE NORTH MAY FLIRT WITH IFR CONDITIONS TOWARD MORNING. TAFS ALREADY OUT. && .PREV DISCUSSION... /ISSUED 1200 PM CDT FRI MAY 13 2011/ UPDATE... A FEW CHGS MADE TO THE FCST TODAY INTO THIS EVENING. HAVE RAISED HIGH TEMPS IN SE AR AS THE COLD FRONT WILL NOT REACH THESE AREAS UNTIL AFTER SUBSTANTIAL HTG CAN OCCUR. HAVE ALSO MASSAGED POPS/WX GRIDS TO REPRESENT LATEST TRENDS. HAVE REMOVED MEASURABLE POPS OVER MUCH OF WRN AR THOUGH LEFT A SPRINKLE MENTION AS THE COLD POCKET ALOFT DRIFTS OVER NRN AR. A FEW STORMS HAVE FIRED OVER NERN PORTIONS OF THE CWA AND LATEST RUC MESOANALYSIS/VIS SAT SHOWS MUCH OF THE AREA EAST OF THE I30-US67 CORRIDOR IS PRIMED FOR CONVECTIVE DEVELOPMENT OVER THE NEXT 2 HRS. 1500+ J/KG MLCAPE HAVE DEVELOPED AND SHEAR IS MORE THAN ADEQUATE FOR ORGANIZED STORMS SO SVR CHCS WILL BE PRESENT THROUGH MID AFTERNOON IN THE EAST. LARGE HAIL AND DMG WINDS REMAIN THE MAIN THREATS. HOWEVER...BY THE TIME STORMS GET WELL ORGANIZED THEY WILL BE MOVING OUT OF THE KLZK CWA...AND EXPECT MOST OF THIS CONVECTIVE EVENT TO UNFOLD TO OUR EAST. UPDATED GRIDS/ZONES ARE OUT. && .LZK WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR ARKANSAS- BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY- DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN- LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK- POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN- WHITE-WOODRUFF-YELL. && AVIATION...57
Hazardous weather outlook, May 13, 5:00 AM CDT, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT FRI MAY 13 2011 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-141000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT FRI MAY 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT WIDESPREAD ROAD CLOSURES AND FLOODING WILL CONTINUE AS WATER SLOWLY RECEDES. MANY CREEKS AND RIVERS REMAIN OUT OF THEIR BANKS ACROSS THE STATE. DO NOT ATTEMPT TO CROSS FLOODED ROADWAYS. UPPER LEVEL LOW PRESSURE OVER EASTERN KANSAS THIS MORNING WILL MOVE SOUTHEAST AND TRAVERSE THE ARKANSAS/MISSOURI BORDER THROUGH SATURDAY MORNING. THE LOW WILL DRAG A COLD FRONT ACROSS THE STATE WITH THE BOUNDARY CLEARING THE COUNTY WARNING AREA BY MID TO LATE AFTERNOON. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE UNTIL THE FRONT MOVES THROUGH. SOME OF THE STORMS COULD TO STRONG TO POSSIBLY SEVERE WITH THE BEST CHANCES OVER THE EAST AND SOUTHEAST PARTS OF THE AREA. THE PRIMARY THREATS REMAIN LARGE HAIL AND GUSTY WINDS IN ANY OF THE STRONGER STORMS. WINDS WILL ALSO INCREASE ACROSS THE STATE IN THE WAKE OF THE FRONTAL BOUNDARY. SUSTAINED WEST TO NORTHWEST WINDS OF 15-25 MPH WITH GUSTS OVER 25 MPH ARE EXPECTED. AS SUCH...A LAKE WIND ADVISORY IS IN EFFECT THROUGH THE MID EVENING HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY RIVER FLOODING WILL CONTINUE...ESPECIALLY IN THE EAST...FOR THE NEXT SEVERAL DAYS AT LEAST. MOST RIVERS HAVE CRESTED...BUT THE WATER WILL BE VERY SLOW TO RECEDE. MANY AREA ROADS OVER EASTERN AND NORTHEAST ARKANSAS REMAIN CLOSED. INDIVIDUALS ARE ENCOURAGED TO CONTINUE TO MONITOR NATIONAL WEATHER SERVICE FORECASTS FOR THE LATEST ON RIVER LEVELS. SHOWERS AND ISOLATED THUNDERSTORMS WILL LINGER BEHIND THE FRONT THROUGH SATURDAY BUT THE CHANCES OF SEVERE WEATHER WILL BE MINIMAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 56
In the hours before
Special weather statement, May 13, 12:17 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1217 PM CDT FRI MAY 13 2011
ARZ006-007-131745-
FULTON AR-SHARP AR-
1217 PM CDT FRI MAY 13 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SHARP AND EASTERN
FULTON COUNTIES UNTIL 1245 PM CDT...
AT 1217 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 2 MILES NORTHEAST OF HWY 175 AND US 63 JCT...OR
15 MILES SOUTHEAST OF THAYER...MOVING EAST AT 30 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
HARDY... WIRTH... WILLIFORD...
SITKA... SELLERS STORE... OZARK ACRES...
ARMSTRONG... VAGABOND LAKE... RAINBOW LAKE...
MANY ISLANDS... LAKE SHERWOOD...
HWY 58 AND US 62 JCT...
HWY 175 AND US 63 JCT... BRITTON HILL...
BAKER...
LAT...LON 3647 9136 3643 9135 3643 9132 3640 9131
3637 9127 3634 9127 3633 9126 3626 9126
3623 9146 3638 9154 3648 9138
TIME...MOT...LOC 1717Z 248DEG 27KT 3633 9139
224The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 7:02 PM CDT | Special Weather Statement | LZK | Searcy | 43 min |
| May 12, 7:20 PM CDT | Special Weather Statement | LZK | Johnson, Newton | 45 min |
| May 12, 7:23 PM CDT | Severe Thunderstorm Warning | LZK | Boone | 67 min |
| May 12, 7:26 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Newton | 64 min |
| May 12, 7:43 PM CDT | Severe Thunderstorm Warning | LZK | Marion, Searcy | 47 min |
| May 12, 7:56 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Newton | 34 min |
| May 12, 7:58 PM CDT | Severe Thunderstorm Warning | LZK | Boone, Marion | 52 min |
| May 12, 8:05 PM CDT | Severe Thunderstorm Warning | LZK | Boone, Marion, Newton, Searcy | 40 min |
| May 12, 8:07 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Marion, Searcy | 38 min |
| May 12, 8:33 PM CDT | Special Weather Statement | LZK | Newton | 62 min |
| May 12, 8:42 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Marion | 63 min |
| May 12, 8:51 PM CDT | Special Weather Statement | LZK | Johnson | 44 min |
| May 12, 8:58 PM CDT | Flash Flood Warning | LZK | Johnson, Newton | 3 hr |
| May 12, 9:02 PM CDT | Special Weather Statement | LZK | Searcy | 43 min |
| May 12, 9:20 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Fulton | 25 min |
| May 12, 9:40 PM CDT | Severe Thunderstorm Warning | LZK | Fulton, Izard, Sharp | 65 min |
| May 12, 10:17 PM CDT | Special Weather Statement | LZK | Logan | 58 min |
| May 12, 10:25 PM CDT | Special Weather Statement | LZK | Cleburne, Stone | 45 min |
| May 12, 10:45 PM CDT | Special Weather Statement | LZK | Sharp | 45 min |
| May 12, 10:52 PM CDT | Severe Thunderstorm Warning | LZK | Fulton, Sharp | 38 min |
| May 12, 11:14 PM CDT | Special Weather Statement | LZK | Independence | 46 min |
| May 12, 11:24 PM CDT | Special Weather Statement | LZK | Cleburne, White | 46 min |
| May 12, 11:40 PM CDT | Special Weather Statement | LZK | Lonoke, Prairie | 45 min |
| May 12, 11:48 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Lonoke, Monroe, Prairie, Woodruff | 42 min |
| May 12, 11:54 PM CDT | Special Weather Statement | LZK | Jefferson | 46 min |
| May 13, 12:23 AM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Jefferson, Lonoke, Monroe, Prairie | 52 min |
| May 13, 12:31 AM CDT | Severe Thunderstorm Warning | LZK | Monroe, Prairie, Woodruff | 44 min |
| May 13, 1:23 AM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Monroe, Woodruff | 23 min |
| May 13, 1:40 AM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Jefferson, Lincoln, Monroe | 50 min |
| May 13, 2:27 AM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Monroe | 33 min |
| May 13, 2:34 AM CDT | Special Weather Statement | LZK | Monroe | 46 min |
| May 13, 3:06 AM CDT | Special Weather Statement | LZK | Arkansas | 44 min |
| May 13, 3:22 AM CDT | Special Weather Statement | LZK | Woodruff | 43 min |
| May 13, 3:27 AM CDT | Severe Thunderstorm Warning | LZK | Monroe, Woodruff | 32 min |
| May 13, 4:09 AM CDT | Flash Flood Warning | LZK | Arkansas, Jefferson, Lonoke, Monroe, Prairie | 3 hr |
| May 13, 12:17 PM CDT | Special Weather Statement | LZK | Sharp | 28 min |
Nearby
Lake Wind Advisories in Arkansas, 2011Every lake wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.